Announcement

Collapse
No announcement yet.

New meds.. any success stories?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    New meds.. any success stories?

    Hello.. I started after many med changes on 50 mg imipramine and low dose risperidone for racing thoughts about a week ago. I’ve been suffering with anxiety/depression for just over a year. Cry everyday.. need lorazepam for anxiety every morning. My story is long but I was wondering if there are any success stories with this med/med combo. Please no horror stories it will make my anxiety spike. Thanks in advance

    #2
    Hello Hope126 and welcome. I suffer from bipolar and my medication would be different than yours, but I wanted to say welcome. Risperidone should help with your racing thoughts. Imipramine may help you with your depression, everybody is different. I do take lorazepam for my anxieties and it works fairly well for me. Take Care. paul m
    "Alone we can do so little;
    Together we can do so much"
    Helen Keller

    Comment


      #3
      Welcome to the forum Hope126! I'm sorry to hear you're feeling so bad right now. My heart goes out to you, as I've been through similar troubles and many med changes. There really is always hope though, as your name suggests.
      I have no experience with risperidone, so nothing to put forward on that. Lorazepam I may have taken a few pills at one point, I think they made me sleepy as much as anything. Imipramine sounds familiar from a long time ago, do you know the brand name?
      uni

      ~ it's always worth it ~

      Comment


        #4
        Welcome to the forum Hope126. Medication changes are always a bit unsettling. I hope all goes well for you with yours.
        AJ

        Humans punish themselves endlessly
        for not being what they believe they should be.
        -Don Miguel Ruiz-

        Comment


          #5
          Thank you for your messages. The brand name of imipramine is Tofranil I think that’s how you spell it

          Comment


            #6
            Hello Hope. Tofranil, now that rings a bell. If I'm not mistaken it's one of the earliest tricyclics. In fact it was the very first antidepressant I ever took, back around 1976. I recall that it did nothing for me except dry my mouth out. Hopefully it will do something helpful for you. Have you noticed any change so far?
            uni

            ~ it's always worth it ~

            Comment


              #7
              Yes it is an older tricyclic. I’ve tried many ssri’s and I can’t have to high of a dose I get serotonin syndrome. I was on Paxil in the 90s and it worked, then went off it when I was pregnant. It helped my ocd and anxiety very well. After pregnancy I went on labetelol and it didn’t do anything so cipralex finally worked. On this until 2015 when I had a major life event I had a very hard time dealing with. Anxiety and depression in full gear. Tried 3 or 4 antidepressants with no luck. Finally cymbalta 60 mg helped with my mood. I was very depressed and it helped. When this event happened last year (clearly I’m not good at changes life events) the doctor raised my cymbalta from 60 to 90 mg and that’s when the serotonin syndrome happened. So in last year tried 4 different kinds. Waited the 4-6 weeks for each to work while dealing with anxiety and crying everyday. That’s why the doctor changed to the tricyclic. It will be 2 weeks on tofranil this Tuesday. I definitely have a dry mouth from it. I still cry everyday but doctor said it needs more time to work. Increased from 50 mg first week to 100 mg last week. I just keep thinking how my life is so different now and if I didn’t make a decision I made things would be so different. Im in an environment that reminds me of what happened which makes it hard but I have to push through. Get scared it never go away.. the anxiety and thoughts. I obsess and wish the changes never happened and as I said been told by lots of people counsellors etc I need to let it go and forgive myself. I’m really trying but I miss the life I had and if I didn’t make a stupid decision it would still be the same. I know it’s not just meds that will help but hopefully it will help with the obsessing because I’m only hurting myself ruminating over it. I just want to be at peace in my job and not cry at the drop of a hat just thinking how things are different now

              Comment


                #8
                It sounds like you've had some heavy stuff to deal with. Regrets and should have's and those sorts of things can really be hard to come to terms with, even without a mood disorder. Hopefully you'll start to feel better on the tofranil. It makes sense to me that your doctor suggested it. I read something not long ago about how tricyclics are being used a bit more again, because the SSRI's have their own limitations. I feel for you, wanting to find some peace in your job and your life. I hope it starts to happen for you, even a little, very soon
                uni

                ~ it's always worth it ~

                Comment


                  #9
                  Thank you so much I appreciate it. It will be 3 weeks on the new meds this Tuesday. I’m still having tough days, panic attacks and feeling sad and low. I have been battling anticipatory anxiety a lot lately too. I’ve spent a lot of time at work battling anxiety and I just fear going to work sometimes because I felt that way before there. I want it to be different when I go in not think it will be the same. Same thing as every morning.. I try at night to think of the better day I will have the next day but I’m in the pattern of anxiety and it just doesn’t seem to stop. Any ideas of coping with the anticipatory anxiety, how to not worry about going to work because once I’m there I’m better. Also how to fight the morning anxiety.. I know they say to welcome it and it will pass but I hate fearing mornings .. any help would be appreciated

                  Comment


                    #10
                    Sorry for not replying before now. My attention has been elsewhere rather than on the forum. I hope things have started to get a bit better for you.
                    uni

                    ~ it's always worth it ~

                    Comment

                    Working...
                    X